C.R. BARD, INC. (BASD) -3006260740 POWERPICC, 3CG; CATHETER, INTRAVASCULAR, THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS
Back to Search Results |
| Model Number |
N/A |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
Distress (2329)
| Date of Event |
06/27/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leak was confirmed.The product returned for evaluation was one 4 fr single lumen powerpicc catheter.The investigation findings are consistent with damage accumulated through flexural fatigue.Flexural fatigue may occur due to cyclic kinking of the catheter tube in which physiological, placement, usage, and mechanical factors may gradually form a crack(s) in the catheter.The returned product sample was evaluated, and a split was observed just distal to the molded joint.The catheter split contained physical features associated with material fatigue, and the characteristics observed which supported this type of failure included: ¿ damage which was circumferentially aligned ¿ fracture edges which were rounded and polished due to repeated material wear ¿ 'c' shaped impressions leading into the fracture site which are consistent with material buckling due to movement which caused the fracture edges to be pressed together repetitive kinking of the indwelling catheter appears to have contributed to the observed leak; however, the specific circumstances surrounding how kinking developed into a fracture within the catheter tubing were ultimately unknown.This complaint will be recorded for future trending and monitoring purposes.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.The device has not been returned to the manufacturer for evaluation.
Event or Problem Description
It was reported by customer that picc has a crack at the hub.Picc has a crack at the hub.Picc was inserted (b)(6) 2025 and removed (b)(6) 2025, due to leaking.No harm to the patient.Nurse was going to infuse chemo but stopped when noticed dripping from site with saline flush prior to chemo.Additional information received on 7/4/2025: a new picc was inserted after removal of the leaking picc.This caused a delay in the patient receiving her chemotherapy and emotional trauma related to unexpectedly having to remove her picc she's had for 6 months and insert a new picc.